question-icon

What does severe swelling in the hands after Meloxicam usage indicate?

default
Posted on Fri, 18 Jan 2019
Question: I am writing this for my brother....he was put on mexlciam for a month kidney doctor took him off of it ...3 days later left arm swelled up ..shoulder, elbow and hand , he couldn't even make a fist so we went to regular doctor / family and he put him on peirdzone...for a month...we went back to kidney doctor he said he didn't know why hand swelled up. He done blood work lost 8 pounds and numbers were down 3 points...now the other hand is swelling up and he can't even open a bottle of water....what did Melxciam. Do to him ? He does not have kidney disease why is his hands so swelled ? Please help me
doctor
Answered by Dr. Grzegorz Stanko (28 minutes later)
Brief Answer:
Veins thrombosis can be the reason.

Detailed Answer:

Hello,

Thank you for the query.

Such symptoms are rather not due to Meloxicam use. Swelling is usually caused by veins issues or lymph nodes issues. Veins thrombosis can be the reason. That is why, your brother should have veins Doppler ultrasound done. If nothing is found, he should consult rheumatologist.

Hope this helps.

Regards,
Dr. Grzegorz Stanko, General Surgeon
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5769 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does severe swelling in the hands after Meloxicam usage indicate?

Brief Answer: Veins thrombosis can be the reason. Detailed Answer: Hello, Thank you for the query. Such symptoms are rather not due to Meloxicam use. Swelling is usually caused by veins issues or lymph nodes issues. Veins thrombosis can be the reason. That is why, your brother should have veins Doppler ultrasound done. If nothing is found, he should consult rheumatologist. Hope this helps. Regards, Dr. Grzegorz Stanko, General Surgeon